Hi and welcome to our forum. While I have not taken these meds personally, I believe there are members of our community who have so I hope they will jump in. The thing I can speak to is the fact that most of the meds we are prescribed can have pretty nasty side effects. If you are concerned about the medication, talk to your doctor and see if there is another option, maybe something that is not as strong to try for starters and, if that does not work out, move up. Many of us have to weight the side effects against the benefits considering all of the ways our conditions effect our lives. Hope some more specific personal experience info will be posted here soon.
I am unable personally to take the drug as it is a NSAID and unfortunately for me I am allergic to all nsaids.
I hope others reply to your post. I know with all drugs there are side effects. I always review a drug or cream before I used it. I know my Rhumatologist gave me some rx cream but after I read the very fine print i realized it was also an nsaid. It would have been dangerous for me to apply it!!
bumping this up so it will be seen by more folks
I have Arthritis due to Fifths Disease or Parvovirus B19. I was prescribed Meloxicam 7.5 mg tablets. I take 2 a day. So far they are not helping with my joint pain, at all. :*( I have been taking them for about 2 weeks. The only side effect I have noticed is stomach pain. If I do not eat a full meal when I take them, it letterally feels like someone is cutting my stomach open with a knife. I am afraid I am going to develope and ulcer. If my joint pain continues to persist I am going to ask my doctor for somthing else. Right now I take 4 tylenol arthritis in addition to the Meloxicam, and still have pain.
I hope this medication works for you, as you have a different type of Arthritis. I am going to discontinue, as I dont feel the side effects are worth it for me.
I have taken Mobic before in combination with an antidepressant, but not for long- (I don't really like antidepressants). Now I only take the NSAID. I have fairly moderate osteoarthritis in my lower back and in my shoulder. Sometimes NSAIDs can be rather hard on your stomach and for some people it can be a double whammy with the newer SSRIs like Paxil.
I liked the Mobic when I first started it, but it gave me headaches, so I switched to another NSAID. I would just monitor yourself and watch for the symptoms of GI distress. A little stomach ache here and there isn't bad, but if you are having severe diarrhea, I would be worried and have a prompt discussion with your doctor. Also, my favorite NSAID is Voltaren. Just thought I would add that. :) I switched and am doing much better. Good luck!
Thx for all your input. I'm now off of Meloxicam/Mobic due to side effects. Went back to using Aleve and am doing well with it; per DR's recommendation. I'm also coming off of Paxil and Ritalin since the Paxil doesn't seem to do anything for my depression and the Ritalin makes me too "jittery" feeling. Have an appointment with my Phychiatrist in mid October to review my meds and alternatives. I'll post more then.